Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

On medicines for IBS, spotting instead of periods, pregnancy test positive. Could IBS medicine cause false positive?

Hello, I am a worried boyfriend! My girlfriend told me yesterday that she is pregnant even though she is taking the pill . The last time we had sex was on Xmas day, however, I never ejaculated. She has IBS and takes medication for this, she also says she has been spotting but not had what she would call a real period. She said she bought 5 tests kits and did the tests all on the same day and they all gave a positive reading. Do you think having IBS or the medication she is taking could cause a false positive? Regards, David.
Asked On : Thu, 24 Jan 2013
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
The urine pregnancy test is linked to thr hcg hormone levels in body which are detected once patient has pregnancy....ibs medicines will not cause change in hcg level to cause false positive results. get the serum bhcg tests for sure results as well as pelvic ultrasound
Answered: Mon, 9 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor